I've been taking Neurontin for 9 years for Fibro. A neurologist prescribed it. I take 800 mg at night and 400 mg in the morning, and sometimes, 400 in the afternoon if I need to be able to go somewhere at night. I tried to get off of it and I was back in bed again in pain and extremely fatigued. I decided quality of life was better than quantity. What are the long term effects of its use? Is it possible that it may trigger Alzheimer's?
The long term effects of Neurontin are still not known completely. However, Neurontin is a relatively safe and effective treatment for pain. Many patients with painful neruopathy have used Neurontin for many years. Typically the side-effects include somnolence, dizziness, and imbalance. Since you have been using Neurontin for 9 years, there does not seem to be a problem continuing it, even at a slightly increased dose.
Also, Neurontin is not known to be triggering/escalating Alzheimer's disease.
I was just prescribed Neurontin 300mg, 1 to 3 capsules @ bedtime. What are the affects of taking the Neurontin with other pain medications such as Hydrocodone? I was prescribed the Neurontin to help sleep.
Heres a little something for you,http://www.nutritional-solutions.net/images/phocadownload/Rx_DepleteInteractions.pdf
Here is the unfo regarding Gabapentin, Neurontin (gabapentin) DEPLETES vitamins B6, B12, A, D, and K, folic acid, biotin, carnitine, calcium and
magnesium. A multiple vitamin/mineral can help replace these nutrients. If you take this medication long-term,
carnitine supplements may help reduce fatigue.
Some people are experiencing severe withdrawal from gabapentin, this is from a severe magnesium depletion and can take a magnesium chloride either orally or transdermally a couple of times a day this will help or lesson or even eliminate the withdrawal from gabapentin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.